Alert archive / Nevada / Excessive Heat Warnings in 2021

Excessive Heat Warning 3, NWS Las Vegas, NV

June 25, 2021Inyo County, San Bernardino County, California; Clark County, Esmeralda County, Nye County, Nevada

NWS Las Vegas, NV issued this excessive heat warning at Jun 25, 2021, 12:50 PM PDT for Inyo County, San Bernardino County, California; Clark County, Esmeralda County, Nye County, Nevada. It took effect at Jun 27, 2021, 11:00 AM PDT. It was in force for 34 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 25, 2021, 12:50 PM PDT (19:50 UTC)
In effect from
Jun 27, 2021, 11:00 AM PDT
Expired
Jun 28, 2021, 9:00 PM PDT
In force
34 hr
Issued by
NWS Las Vegas, NV

Counties Inyo County, CA, San Bernardino County, CA, Clark County, NV, Esmeralda County, NV, Nye County, NV

The radar

The Las Vegas radar (KESX), 184 km from the middle of the area, began a volume at 19:51 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Las Vegas, NV (KVEF), launched 12:00Z, 7.8 hours before the alert went out and 96 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Las Vegas, NV at 12:00Z on 2021-06-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 19 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Las Vegas, NV at 12:00Z on 2021-06-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -2 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
19 J/kg
Mixed-layer CIN
-363 J/kg
Mixed-layer LCL
2949 m above ground
0-6 km bulk shear
30 kt
0-1 km storm-relative helicity
-2 m²/s²
0-3 km storm-relative helicity
-4 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

305 
WWUS75 KVEF 251950
NPWVEF

URGENT - WEATHER MESSAGE
National Weather Service Las Vegas NV
1250 PM PDT Fri Jun 25 2021

CAZ520-522-523-525-NVZ014-017-261200-
/O.UPG.KVEF.EH.A.0003.210627T1800Z-210629T0400Z/
/O.NEW.KVEF.EH.W.0003.210627T1800Z-210629T0400Z/
Owens Valley-Death Valley National Park-Western Mojave Desert-
Morongo Basin-Esmeralda and Central Nye County-
Western Clark and Southern Nye County-
Including Bishop, Independence, Lone Pine, Olancha, 
Furnace Creek, Stovepipe Wells, Shoshone, Barstow, Daggett, 
Fort Irwin, Morongo Valley, Yucca Valley, Twentynine Palms, 
Beatty, Goldfield, Silver Peak, Dyer, Pahrump, Indian Springs, 
Desert Rock, and Amargosa Valley
1250 PM PDT Fri Jun 25 2021

...EXCESSIVE HEAT WARNING IN EFFECT FROM 11 AM SUNDAY TO 9 PM PDT
MONDAY...

* WHAT...Dangerously hot conditions with high temperatures of 105
  to 110 possible in many locations and from 120 to 125 possible 
  in Death Valley National Park.

* WHERE...Portions of south central and southern Nevada and 
  southeast California.

* WHEN...From 11 AM Sunday to 9 PM PDT Monday.

* IMPACTS...Extreme heat will significantly increase the 
  potential for heat related illnesses, particularly for those 
  working or participating in outdoor activities.

* ADDITIONAL DETAILS...Some areas within and near the watch area
  will approach records both days. The risk of heat related
  illness increases on Monday when temperatures are forecast to
  peak.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Drink plenty of fluids, stay in an air-conditioned room, stay out
of the sun, and check up on relatives and neighbors. Young
children and pets should never be left unattended in vehicles
under any circumstances.

Take extra precautions if you work or spend time outside. When
possible reschedule strenuous activities to early morning or
evening. Know the signs and symptoms of heat exhaustion and heat
stroke. Wear lightweight and loose fitting clothing when
possible. To reduce risk during outdoor work, the Occupational
Safety and Health Administration recommends scheduling frequent
rest breaks in shaded or air conditioned environments. Anyone
overcome by heat should be moved to a cool and shaded location.
Heat stroke is an emergency! Call 9 1 1.

&&

$$

For more information from the National Weather Service visit
https://weather.gov/lasvegas
3 follow-up statements
305 
WWUS75 KVEF 261104
NPWVEF

URGENT - WEATHER MESSAGE
National Weather Service Las Vegas NV
404 AM PDT Sat Jun 26 2021

CAZ520-522-523-525-NVZ014-017-271800-
/O.CON.KVEF.EH.W.0003.210627T1800Z-210629T0400Z/
Owens Valley-Death Valley National Park-Western Mojave Desert-
Morongo Basin-Esmeralda and Central Nye County-
Western Clark and Southern Nye County-
Including Bishop, Independence, Lone Pine, Olancha, 
Furnace Creek, Stovepipe Wells, Shoshone, Barstow, Daggett, 
Fort Irwin, Morongo Valley, Yucca Valley, Twentynine Palms, 
Beatty, Goldfield, Silver Peak, Dyer, Pahrump, Indian Springs, 
Desert Rock, and Amargosa Valley
404 AM PDT Sat Jun 26 2021

...EXCESSIVE HEAT WARNING REMAINS IN EFFECT FROM 11 AM SUNDAY TO
9 PM PDT MONDAY...

* WHAT...Dangerously hot conditions with high temperatures of 
  105 to 110 possible in many locations and from 120 to 125 
  possible in Death Valley National Park.

* WHERE...Portions of south central and southern Nevada and 
  southeast California.

* WHEN...From 11 AM Sunday to 9 PM PDT Monday.

* IMPACTS...Extreme heat will significantly increase the 
  potential for heat related illnesses, particularly for those 
  working or participating in outdoor activities.

* ADDITIONAL DETAILS...Some areas within and near the watch area 
  will approach records both days. The risk of heat related 
  illness increases on Monday when temperatures are forecast to 
  peak.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Drink plenty of fluids, stay in an air-conditioned room, stay out
of the sun, and check up on relatives and neighbors. Young
children and pets should never be left unattended in vehicles
under any circumstances.

Take extra precautions if you work or spend time outside. When
possible reschedule strenuous activities to early morning or
evening. Know the signs and symptoms of heat exhaustion and heat
stroke. Wear lightweight and loose fitting clothing when
possible. To reduce risk during outdoor work, the Occupational
Safety and Health Administration recommends scheduling frequent
rest breaks in shaded or air conditioned environments. Anyone
overcome by heat should be moved to a cool and shaded location.
Heat stroke is an emergency! Call 9 1 1.

&&

$$

For more information from the National Weather Service visit
https://weather.gov/lasvegas
736 
WWUS75 KVEF 271818
NPWVEF

URGENT - WEATHER MESSAGE
National Weather Service Las Vegas NV
1118 AM PDT Sun Jun 27 2021

CAZ520-522-523-525-NVZ014-017-281100-
/O.CON.KVEF.EH.W.0003.000000T0000Z-210629T0400Z/
Owens Valley-Death Valley National Park-Western Mojave Desert-
Morongo Basin-Esmeralda and Central Nye County-
Western Clark and Southern Nye County-
Including Bishop, Independence, Lone Pine, Olancha, 
Furnace Creek, Stovepipe Wells, Shoshone, Barstow, Daggett, 
Fort Irwin, Morongo Valley, Yucca Valley, Twentynine Palms, 
Beatty, Goldfield, Silver Peak, Dyer, Pahrump, Indian Springs, 
Desert Rock, and Amargosa Valley
1118 AM PDT Sun Jun 27 2021

...EXCESSIVE HEAT WARNING REMAINS IN EFFECT UNTIL 9 PM PDT
MONDAY...

* WHAT...Dangerously hot conditions with high temperatures of 
  105 to 110 possible in many locations and from 120 to 125 
  possible in Death Valley National Park.

* WHERE...Portions of south central and southern Nevada and 
  southeast California.

* WHEN...Through 9 PM PDT Monday.

* IMPACTS...Extreme heat will significantly increase the 
  potential for heat related illnesses, particularly for those 
  working or participating in outdoor activities.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Drink plenty of fluids, stay in an air-conditioned room, stay out
of the sun, and check up on relatives and neighbors. Young
children and pets should never be left unattended in vehicles
under any circumstances.

Take extra precautions if you work or spend time outside. When
possible reschedule strenuous activities to early morning or
evening. Know the signs and symptoms of heat exhaustion and heat
stroke. Wear lightweight and loose fitting clothing when
possible. To reduce risk during outdoor work, the Occupational
Safety and Health Administration recommends scheduling frequent
rest breaks in shaded or air conditioned environments. Anyone
overcome by heat should be moved to a cool and shaded location.
Heat stroke is an emergency! Call 9 1 1.

&&

$$

For more information from the National Weather Service visit
https://weather.gov/lasvegas
960 
WWUS75 KVEF 281010
NPWVEF

URGENT - WEATHER MESSAGE
National Weather Service Las Vegas NV
310 AM PDT Mon Jun 28 2021

CAZ520-522-523-525-NVZ014-017-290400-
/O.CON.KVEF.EH.W.0003.000000T0000Z-210629T0400Z/
Owens Valley-Death Valley National Park-Western Mojave Desert-
Morongo Basin-Esmeralda and Central Nye County-
Western Clark and Southern Nye County-
Including Bishop, Independence, Lone Pine, Olancha, 
Furnace Creek, Stovepipe Wells, Shoshone, Barstow, Daggett, 
Fort Irwin, Morongo Valley, Yucca Valley, Twentynine Palms, 
Beatty, Goldfield, Silver Peak, Dyer, Pahrump, Indian Springs, 
Desert Rock, and Amargosa Valley
310 AM PDT Mon Jun 28 2021

...EXCESSIVE HEAT WARNING REMAINS IN EFFECT UNTIL 9 PM PDT THIS
EVENING...

* WHAT...Dangerously hot conditions with high temperatures of 
  105 to 110 possible in many locations and from 120 to 125 
  possible in Death Valley National Park.

* WHERE...Portions of south central and southern Nevada and 
  southeast California.

* WHEN...Until 9 PM PDT this evening.

* IMPACTS...Extreme heat will significantly increase the 
  potential for heat related illnesses, particularly for those 
  working or participating in outdoor activities.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Drink plenty of fluids, stay in an air-conditioned room, stay out
of the sun, and check up on relatives and neighbors. Young
children and pets should never be left unattended in vehicles
under any circumstances.

Take extra precautions if you work or spend time outside. When
possible reschedule strenuous activities to early morning or
evening. Know the signs and symptoms of heat exhaustion and heat
stroke. Wear lightweight and loose fitting clothing when
possible. To reduce risk during outdoor work, the Occupational
Safety and Health Administration recommends scheduling frequent
rest breaks in shaded or air conditioned environments. Anyone
overcome by heat should be moved to a cool and shaded location.
Heat stroke is an emergency! Call 9 1 1.

&&

$$

For more information from the National Weather Service visit
https://weather.gov/lasvegas

What forecasters said that day

The local office's own words before this excessive heat warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Las Vegas, NV wrote its last area forecast discussion before this excessive heat warning went out at Jun 25, 11:02 AM PDT, 1 hour 48 minutes earlier.

Area forecast discussion, Jun 25, 11:02 AM PDT, 1 hour 48 minutes before
Area Forecast Discussion
National Weather Service Las Vegas NV
1102 AM PDT Fri Jun 25 2021

.SYNOPSIS...Today will feature a few leftover storms mainly in
northern Lincoln and far northern Mohave counties, with dry
weather expected elsewhere. A warming trend will send temperatures
from near normal today to above normal over the weekend into
Monday. this will be followed by another low grade monsoonal push
of moisture which could result in more showers and thunderstorms
next week.

&&

.UPDATE...Marginal moisture still remains across portions of the
region today. As we've heated up this morning some marginal instability
has allowed for a few isolated showers and thunderstorms to
develop, mainly across the higher terrain Lincoln County and
eastern Mohave County. Even so, instability is not anticipated to
be too impressive, making the only impacts with any showers to be
gusty winds (DCAPE values across the region are 1300-1700 J/kg)
and potentially dry lightning. Showers and storms are expected to
brief, and will start to diminish around 00-01Z this evening.

The current forecast looks on track, and no updates were needed
this morning. &&

.PREV DISCUSSION... /issued at 552 AM PDT Fri Jun 25 2021/

.SHORT TERM...Today through Sunday.

A few lingering showers and thunderstorms are possible over parts
of Lincoln and northern Mohave counties today with dry conditions
and warmer temperatures elsewhere.

Strong high pressure centered off the southwest coast of Canada
this morning will move inland over southwest Canada and the
Pacific Northwest over the weekend and intensify. The ridging
will extend southward over California and portions of Nevada
resulting in a period of very hot conditions. Temperatures today
will return to normal then warming another 5 degrees on Saturday.
By Sunday, even hotter conditions are forecast...especially in our
western zones where the heat risk will be greatest. Some locations
like Bishop, Barstow, and Death Valley will be within 2-4 degrees
of record highs Sunday and Monday. An Excessive Heat Watch has
been issued for portions of the area where the heat risk is the
greatest.

.LONG TERM...Monday through Friday.

Omega block pattern will dominate the western conus to start the
week with a highly anomalous ridge over British Columbia and
weaker high pressure anomalies extending down the West Coast. This
pattern will continue to fuel an intense heatwave for the PacNW
as well as a resurgence of high heat risk in our region. Highest
heat risk Monday will mainly be focused in our western zones, from
the western Mojave Desert and into Owens Valley and Death Valley
region. An excessive heat watch product in effect for Sunday,
continues into Monday. The extreme heat is expected to be brief
thanks to moisture advancing into the region by Monday evening.

An eastern wave will approach the region on Monday night into
Tuesday as it slips under the high pressure ridge over the
Northwestern US. This wave will usher in even deeper monsoonal
moisture than observed Thursday with precipitable water values of 1
inch to 1.5 inches quickly invading the region by Tuesday onward.
Moisture then remains trapped in place for much of the week, with
daily thunderstorm chances largely influenced by cloud cover,
topography, and any dynamical influences. NBM generated PoPs of 20-
30% are present area wide daily much of next week, so it promises to
be an active start to our regional monsoon, hopefully delivering
more rain to the very parched Mojave Desert and Southern
Great Basin region.

&&

.AVIATION...For McCarran...Light and variable wind this morning will
transition to an easterly component by late morning into the
afternoon. Easterly wind speed should be at or less than 8 kts.
South-southwest wind overtakes the valley this evening and
overnight. Clear skies this morning will give way to FEW-SCT cumulus
developing along the higher terrain this afternoon.

For the rest of southern Nevada, northwest Arizona and southeast
California...Isolated showers and thunderstorms are expected to
occur along the higher terrain of of Lincoln, northern Clark and
Mohave counties late morning through the afternoon. With any
thunderstorms that do develop, expect erratic and gusty outflow
winds and locally heavy rain. Storms are expected to diminish
between 00-02Z this evening, and winds are expected to return to
typical diurnal directions overnight.

&&

.SPOTTER INFORMATION STATEMENT...Spotters are encouraged to report
any significant weather or impacts according to standard operating
procedures.

&&

Update...Peters
SHORT TERM...Salmen
LONG TERM...Outler
AVIATION...Pierce

For more forecast information...see us on our webpage:
https://weather.gov/lasvegas or follow us on Facebook and Twitter

The office that day

Everything else NWS Las Vegas, NV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 25, 3:07 AM PDTExcessive Heat WatchVEFInyo, San Bernardino10 hr

Nearby

Excessive Heat Warnings in Nevada, 2021Excessive Heat Warnings in California, 2021Every excessive heat warning in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.